Bipolar Disorder Community
Mood swings
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Mood swings

My girlfriend and i are caring for my brother who has been diagnosed with manic depression.  When he is on the meds he is almost like a rock..no reaction...no feelings.  We took him off the meds to see how he would react.  He has a sudden urge to post random comments on forums sites such as myspace and facebook.  All of his friends think he is a bit strange because he is posting up random comments regarding the election to shows on television to his feelings at that exact moment.  None of his friends know that he was diagnosed with a disorder.  He goes through many mood swings....very elated to very agitated.  Most of the time he will blurt out useless information or comments while watching television.  When we ask him what he is talking about, he becomes very defensive and agitated.  We have seen both psychologist and psychiatrist, however when he is at the doctor's office, he is in his depressive mood and does not feel like talking or sharing any of his thoughts, so the doctors feel nothing is wrong with him and tell us to just monitor his behavior.  We try to explain the extent of his disorder to the doctor but it is very hard to gage when he shows no signs of mania while at the doctor's office.  Should we continue to seek help because we have been to 4 doctors in 2 different states and they all say the same thing......"Wait and monitor his behavior"  We have been giving him his medication and he takes them willingly.
Related Discussions
Avatar_f_tn
"When he is on the meds he is almost like a rock..no reaction...no feelings.  We took him off the meds to see how he would react."

The effect of most medications depend on the dosage.  Perhaps his dosage needs adjusting, rather than taking no medication.  If you don't mind sharing, what are his current medications and dosages?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
585414_tn?1288944902
Blank
ILADVOCATE
NY
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Avatar_f_tn
Blank
Anonymouse88
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO